MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8502, M ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8502, M ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8502
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: right hemicolectomy.Description of event: [name] medical center."the packaging was found to be opened before use." product is available for return.Additional information was received via phone on 27mar2024 from [name] amk territory manager "there was miscommunication between the hospital and the dealer.The event is not about the open package.The event is that the sheath was found torn." type of intervention: the case was completed with the new device.Patient status: na (not used on patient).
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a tear in the packaging.Based on the condition of the returned unit, it is possible that the tear in the packaging was caused by a sharp object.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: right hemicolectomy.Description of event: [name] medical center."the packaging was found to be opened before use." product is available for return.Additional information was received via phone on 27mar2024 from [name] amk territory manager "there was miscommunication between the hospital and the dealer.The event is not about the open package.The event is that the sheath was found torn." additional information was received via email on 18jun2024 from cp engineering: "during the initial visual inspection of the event unit returned for complaint (b)(4), a tear was observed on the tyvek side of the flat pouch.Initially, the complaint was reported as a packaging issue, but additional information later suggested that the non-conformance was due to a sheath tear.However, during inspection, it was evident that the alexis device could not have been pulled out of the pouch through the small tear, thus negating the claim of a torn sheath.A secondary visual inspection was performed, during which the pouch was opened to further investigate the condition of the sheath.This inspection confirmed that the sheath was intact and conforming to the expected standards.Please refer to some pictures of the damage on the pouch and the conforming sheath." type of intervention: the case was completed with the new device.Patient status: na (not used on patient).

Brand Name
C8502, M ALEXIS LAP SYS 6/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key19006986
Report Number2027111-2024-00478
Device Sequence Number20948419
Product Code KGW
UDI-Device Identifier00607915119935
UDI-Public(01)00607915119935(17)260226(30)01(10)1481951
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2026
Device Model NumberC8502
Device Catalogue Number101357101
Device Lot Number1481951
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown